Warning: Health Experts Link Common Cold Medicines to Severe Eye Infection

consumer
January 05, 2019Jan 05, 2019

Some troubling news was just confirmed from Dr. Les Siegel with Glaucoma Centers of Michigan. According to several medical professionals, people are being warned that certain over-the-counter cold medicines are causing a severe eye infection.

According to Dr. Les Siegel, there is a type of ingredient found in many cold and allergy medicines which can cause an eye infection. He said that the same ingredient can also be found in some antibiotics and anti-depressants. 

The specific ingredient may cause eyes to dilate, trapping the fluid between the iris and cornea. The sensation is called Acute Angle Closure Glaucoma, and it is extremely painful.

Dr. Siegel told Fox News, “If it’s not treated appropriately you can lose your vision in the eye permanently.”

According to health officials, the infection typically takes place for people 50 years and older. Additionally, people with a smaller area between the iris and the cornea are more susceptible to the infection.

Dr. Siegel said, “Often times they think they have sinus problems, or migraine headaches, or something else until its really severe.”

The medical professional continued, discussing the importance of visiting an eye doctor immediately if you are feeling pressure in your eyes and have recently taken cold medicine.

He said, “We insert a very small needle into the eye and that will break the attack by lowering the pressure in the eye…If you should be taking this medication or any other medication and notice you are feeling pressure or discomfort around your eyes you should stop it and see an eye care professional.”

Fox also noted that consumers should always check labels for warnings of Glaucoma so that you can be on high alert. There is not one specific cold medicine that could put someone at risk of the eye infection, which is why it is particularly important to always be checking the labels and to visit professionals at the first sign of trouble. 

Have you experienced this before or known of anyone who has? Make sure you are checking all of the labels this cold and flu season! Share this information with loved ones who are purchasing these kinds of medicines. In other recent news, a type of Ibuprofen for babies has just been recalled as well. If you have little ones, keep this away for now! 

Next: Type of Ibuprofen Recalled From Walmart, CVS, Family Dollar, etc.Dec 06, 2018